Alert archive / Nevada / Red Flag Warnings in 2007

Red Flag Warning 22, NWS Elko, NV

August 15, 2007

NWS Elko, NV issued this red flag warning at Aug 15, 2007, 3:07 PM PDT. It took effect at Aug 16, 2007, 12:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 15, 2007, 3:07 PM PDT (22:07 UTC)
In effect from
Aug 16, 2007, 12:00 PM PDT
Expired
Aug 16, 2007, 9:00 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KLKN 152207
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
307 PM PDT WED AUG 15 2007

NVZ451-160615-
/O.UPG.KLKN.FW.A.0017.070816T1900Z-070817T0400Z/
/O.NEW.KLKN.FW.W.0022.070816T1900Z-070817T0400Z/
HUMBOLDT COUNTY-
307 PM PDT WED AUG 15 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM PDT THURSDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM PDT THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE:

451 - HUMBOLDT COUNTY

A LOW PRESSURE SYSTEM APPROACHING THE PACIFIC NORTHWEST COAST
WILL BRING BREEZY CONDITIONS TO HUMBOLDT COUNTY THURSDAY AFTERNOON
AND EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH
ARE EXPECTED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NVZ452-455-160400-
/O.CON.KLKN.FW.W.0021.000000T0000Z-070816T0400Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
WHITE PINE COUNTY-
307 PM PDT WED AUG 15 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR DRY LIGHTNING...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES

455 - WHITE PINE COUNTY

WIDELY SCATTERED DRY THUNDERSTORMS ARE EXPECTED THROUGH THIS
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CEC
5 follow-up statements
000 
WWUS85 KLKN 160356
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
848 PM PDT WED AUG 15 2007

NVZ452-455-160500-
/O.EXP.KLKN.FW.W.0021.000000T0000Z-070816T0400Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
WHITE PINE COUNTY-
848 PM PDT WED AUG 15 2007

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING 
FOR DRY THUNDERSTORMS...

THIS RED FLAG WARNING CANCELLATION IS FOR THE FOLLOWING
FIRE WEATHER ZONES:

452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES

455 - WHITE PINE COUNTY

THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. 

THUNDERSTORMS HAVE DIMINISHED ACROSS EASTERN NEVADA THIS
EVENING.


$$

NVZ451-161500-
/O.CON.KLKN.FW.W.0022.070816T1900Z-070817T0400Z/
HUMBOLDT COUNTY-
848 PM PDT WED AUG 15 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM PDT
THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM PDT
THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY.

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE:

451 - HUMBOLDT COUNTY

A LOW PRESSURE SYSTEM APPROACHING THE PACIFIC NORTHWEST COAST
WILL BRING BREEZY CONDITIONS TO HUMBOLDT COUNTY THURSDAY
AFTERNOON AND EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS
TO 35 MPH ARE EXPECTED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
WHITWORTH
000 
WWUS85 KLKN 161354
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
654 AM PDT THU AUG 16 2007

NVZ451-170200-
/O.CON.KLKN.FW.W.0022.070816T1900Z-070817T0400Z/
HUMBOLDT COUNTY-
654 AM PDT THU AUG 16 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING FOR GUSTY WINDS AND HIGH HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING. 

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE:

451 - HUMBOLDT COUNTY

A LOW PRESSURE SYSTEM APPROACHING THE PACIFIC NORTHWEST COAST
WILL BRING BREEZY CONDITIONS TO HUMBOLDT COUNTY THIS AFTERNOON AND
EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE
EXPECTED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KLKN 161437 CCA
RFWLKN

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE ELKO NV
735 AM PDT THU AUG 16 2007

NVZ451-170300-
/O.COR.KLKN.FW.W.0022.070816T1900Z-070817T0400Z/
HUMBOLDT COUNTY-
735 AM PDT THU AUG 16 2007

CORRECTED HEADLINE

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE:

451 - HUMBOLDT COUNTY

A LOW PRESSURE SYSTEM APPROACHING THE PACIFIC NORTHWEST COAST
WILL BRING BREEZY CONDITIONS TO HUMBOLDT COUNTY THIS AFTERNOON AND
EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE
EXPECTED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CEC
000 
WWUS85 KLKN 162202
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
302 PM PDT THU AUG 16 2007

NVZ451-170400-
/O.CON.KLKN.FW.W.0022.000000T0000Z-070817T0400Z/
HUMBOLDT COUNTY-
302 PM PDT THU AUG 16 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE:

451 - HUMBOLDT COUNTY

A LOW PRESSURE SYSTEM OFF THE PACIFIC NORTHWEST COAST WILL BRING
BREEZY CONDITIONS TO HUMBOLDT COUNTY THROUGH THIS EVENING. SOUTHWEST
WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CEC
000 
WWUS85 KLKN 170355
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
855 PM PDT THU AUG 16 2007


NVZ451-170500-
/O.EXP.KLKN.FW.W.0022.000000T0000Z-070817T0400Z/
HUMBOLDT COUNTY-
855 PM PDT THU AUG 16 2007

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES
ACROSS HUMBOLDT COUNTY WILL EXPIRE AT 9 PM PDT THIS EVENING...AS
WINDS HAVE DIMINISHED BELOW CRITICAL LEVELS.

$$

ROOD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 15, 2:30 PM PDT, 37 minutes earlier.

Area forecast discussion, Aug 15, 2:30 PM PDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
230 PM PDT WED AUG 15 2007

.SYNOPSIS...A THREAT OF AFTERNOON AND EVENING THUNDERSTORMS WILL
CONTINUE ACROSS EASTERN AND CENTRAL NEVADA THROUGH SATURDAY THEN
DRIER AIR OUT OF THE WEST WILL PUSH MOISTURE OUT OF THE AREA.
&&

.SHORT TERM...ALREADY HAD A FEW LIGHTNING STRIKES ACROSS ELKO AND
WHITE PINE COUNTIES AND WITH SEVERAL MORE HOURS OF HEATING EXPECT
TO SEE AN INCREASE IN ACTIVITY. AS UPPER LOW OFF THE PAC NW COAST
MOVES CLOSER TO SHORE INCREASING SWLY WINDS WILL BEGIN TO PUSH
MOISTURE TO THE EAST ON THURSDAY WITH MAIN ACTIVITY OVER ERN ELKO
AND WHITE PINE COUNTY. THIS TREND WILL CONTINUE ON FRIDAY WITH TSTM
COVERAGE LIMITED TO CNTRL NV AND FAR ERN ELKO CNTY NEAR THE UT
BORDER. WITH UPPER LOW APPROACHING THE COAST WINDS WILL PICK UP ON
THURSDAY ESPECIALLY OVER NWRN NV WHERE BREEZY CONDITIONS ARE
EXPECTED. CEC

.LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY...LONG RANGE MODELS
IN GOOD AGREEMENT THIS WEEKEND AND INTO NEXT WEEK...SHOWING MID
TO UPPERLEVEL FLOW VEERING MORE OUT OF THE WEST THROUGH THE PERIOD.
MODELS SHOW MORE IN THE WAY OF ZONAL FLOW BY NEXT WEEK WITH
UPPERLEVEL RIDGE...WHICH HAS BEEN SEMIPERMANENT OVER THE SOUTHWEST
U.S. NEARLY ALL SUMMER LONG...WEAKENING AS WEAK TROUGHS OF LOW
PRESSURE START TO PENETRATE MORE INLAND ALONG THE WEST COAST. GFS
SHOWS A SERIES OF PACIFIC FRONTS PUSHING THROUGH NRN NV NEXT MONDAY
AND WEDNESDAY WITH SOME COOLER AIR AND POSSIBLY A FEW SHOWERS AND
TSTORMS OVER NRN NV. TEMPS EXPECTED TO LOWER INTO THE MID TO UPPER
80S WITH MODELS SUPPORTING PERIODS OF WINDY CONDITIONS BY SUNDAY
AFTERNOON AS COLD FRONT...AND ASSOCIATED UPPERLEVEL ENERGY PUSH
INTO THE AREA. LOWERED MAX TEMPS A FEW DEGS NEXT WEEK...BUT STILL
KEPT THEM ABOVE MOS. KEPT TSTORMS IN THE FORECAST SATURDAY WITH
REMNANT LOW TO MIDLEVEL MOISTURE REMAINING OVER ERN NV BEFORE
UPPERLEVEL TROUGH SLIDES EAST OVER THE WEST COAST ON
SUNDAY...OTHERWISE KEPT THE REST OF THE FORECAST DRY FOR NOW DUE TO
UNCERTAINTY WITH TIMING AND PLACEMENT OF PACIFIC TROUGHS NEXT WEEK.
TT &&

.AVIATION...MIDLEVEL MOISTURE AND SOME INSTABILITY MAY PRODUCE ISOLD
THUNDERSTORMS IN THE VICINITY OF KELY AND KEKO THIS AFTERNOON AND
INTO THIS EVENING. LITTLE RAINFALL IS EXPECTED WITH THESE
STORMS...ALTHOUGH A BRIEF PERIOD OF GUSTY WINDS UP TO 35 MPH IS
POSSIBLE.
&&

.FIRE WEATHER...ALREADY HAD A FEW LIGHTNING STRIKES ACROSS ELKO AND
WHITE PINE COUNTIES AND WITH SEVERAL MORE HOURS OF HEATING EXPECT
TO SEE AN INCREASE IN ACTIVITY. THEREFORE WILL CONTINUE WITH THE
RED FLAG WARNING UNTIL 9 PM. AS UPPER LOW OFF THE PAC NW COAST MOVES
CLOSER TO SHORE INCREASING SWLY WINDS WILL BEGIN TO PUSH MOISTURE TO
THE EAST ON THURSDAY WITH MAIN ACTIVITY OVER ERN ELKO AND WHITE PINE
COUNTIES WHERE COVERAGE WILL BE MAINLY ISOLATED. THIS DRYING TREND
WILL CONTINUE ON FRIDAY WITH TSTM COVERAGE LIMITED TO CNTRL NV AND
FAR ERN ELKO CNTY NEAR THE UT BORDER. WITH UPPER LOW APPROACHING THE
COAST WINDS WILL PICK UP ON THURSDAY ESPECIALLY OVER NWRN NV WHERE
BREEZY CONDITIONS ARE EXPECTED SO WILL UPGRADE FIRE WEATHER WATCH TO
A RED FLAG WARNING FOR ZONE 451. ON FRIDAY PRESSURE GRADIENTS WEAKEN
A LITTLE SO WINDS WILL NOT BE AS STRONG BUT WILL STILL SEE GUSTS
APPROACHING 30 MPH ACROSS HUMBOLDT COUNTY. CEC
&&

.LKN WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING FOR DRY LIGHTNING ZONES 452 AND 455 UNTIL
9 PM TONIGHT

RED FLAG WARNING ZONE 451 FROM 12 PM TO 9 PM THURSDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 9:01 AM PDTRed Flag WarningLKN12 hr

Nearby

Red Flag Warnings in Nevada, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.